MAUDE Adverse Event Report: ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Death (1802); Hypoglycemia (1912); Confusion/ Disorientation (2553)
Date of Event 01/21/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The pump has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2019, the reporter stated that the patient had a blood glucose (bg) of 44 mg/dl with confusion and cognitive impairment associated with an alleged inaccurate delivery.Reportedly, the patient was found unconscious with a blood glucose of 44 mg/dl.The patient discontinued pump therapy and was treated with intravenous glucose and other treatment.The patient was taken to the hospital via emergency medical services but was pronounced dead at the time of arrival.During troubleshooting with customer technical support, it was also reported that on the day of the patient¿s death, the patient was taking oxycodone for pain.The patient gave themselves a bolus of 7.7 units and the patient thought the pump said 0.0 units of the 7.7 units were delivered.It was found that 6.7 of the 7.7 units were delivered.The patient then changed the ifs and the cartridge and another bolus of 7.7 units was given.It was also reported that there was a change in physical activity level without adjustment to insulin regimen, change in medication, change in stress level, change in pain level, a recent severe hypoglycemia, and overriding dosage recommended by bolus calculator feature.This complaint is being reported because of user error that contributed to the patient¿s death.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8437249
Report Number2531779-2019-02030
Device Sequence Number2170690
Product Code LZG
UDI-Device Identifier10840406101058
UDI-Public10840406101058
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age21 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age42 YR
Patient Weight196